Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Elevated red hives on neck, face, stomach, groin area & vaginal area, rectal itching. Prescribed prednisone & hydroxyzine. What could be causing this?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12004 Questions
Question
I get hives on my face and neck and am prescribed prednisone and hydroxyzine I just broke out with about 38 hives on my stomach, groin, sides, and top of my vaginal area. They are extremely red and raised. I have never had hives in these places before one of beehives on my stomach is actually a collection of about six or seven hives around in a circle what do I do and what could be causing this? I recently had an insurance change so I do not have insurance until May this seems to be an issue that needs immediate attention do you have any advice?
Posted Tue, 22 May 2012 in Skin Hair and Nails
Follow-up: Elevated red hives on neck, face, stomach, groin area & vaginal area, rectal itching. Prescribed prednisone & hydroxyzine. What could be causing this? 4 minutes later
Recently I have also been retaining weight which is very odd for me and I have had severe rectal itching that on my last visit to the doctor, ruled out hemorrhoids as well as pinworm-could all these symptoms be connected somehow?
Follow-up: Elevated red hives on neck, face, stomach, groin area & vaginal area, rectal itching. Prescribed prednisone & hydroxyzine. What could be causing this? 43 minutes later
I just started getting hives on my right armpit, about 30 minutes after I posted my initial question, I have just taken 8 Benadryl and it has done nothing it's just getting worse an spreading
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,
Thanks for posting your query.
Getting hives on various parts of body is a classical allergic reaction. The rectal itching that you are having might be related to this reaction. Since you have already taken 8 tablets of benadryl, you need not take any more anti allergics for now. Taking prednisone and hydroxyzine will help you.
The allergic rashes once they start are difficult to control. These rashes will subside spontaneously once the allergic reaction is over in 7-10 days.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
The patches usually take 5-7 days to disappear.
If the patches become more of purple rather than red then you must consult your dermatologist for proper management.
You can get an allergy test done at your doctor's office for diagnosis.
You also can participate in an elimination diet where you remove one component from your diet for two weeks and then slowly re-introduce it back into your diet to see if you develop allergy symptoms.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor